Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the holomorphic closure dimension of real analytic sets


Authors: Janusz Adamus and Rasul Shafikov
Journal: Trans. Amer. Math. Soc. 363 (2011), 5761-5772
MSC (2010): Primary 32B20, 32V40
DOI: https://doi.org/10.1090/S0002-9947-2011-05276-1
Published electronically: June 9, 2011
MathSciNet review: 2817408
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a real analytic (or, more generally, semianalytic) set $ R$ in $ \mathbb{C}^n$ (viewed as $ \mathbb{R}^{2n}$), there is, for every $ p\in\bar{R}$, a unique smallest complex analytic germ $ X_p$ that contains the germ $ R_p$. We call $ \dim_{\mathbb{C}}X_p$ the holomorphic closure dimension of $ R$ at $ p$. We show that the holomorphic closure dimension of an irreducible $ R$ is constant on the complement of a closed proper analytic subset of $ R$, and we discuss the relationship between this dimension and the CR dimension of $ R$.


References [Enhancements On Off] (What's this?)

  • 1. J. Adamus, E. Bierstone and P. D. Milman, Uniform linear bound in Chevalley's lemma, Canad. J. Math. 60 (2008), no. 4, 721-733. MR 2423454 (2009e:13031)
  • 2. E. Bierstone and P. D. Milman, Semianalytic and subanalytic sets, Inst. Hautes Études Sci. Publ. Math. 67 (1988), 5-42. MR 972342 (89k:32011)
  • 3. E. Bierstone and P. D. Milman, Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Invent. Math. 128 (1997), no. 2, 207-302. MR 1440306 (98e:14010)
  • 4. E. Bierstone and P. D. Milman, Geometric and differential properties of subanalytic sets, Ann. of Math. (2) 147 (1998), 731-785. MR 1637671 (2000c:32027)
  • 5. H. Cartan, Variétés analytiques réelles et variétes analytiques complexes, Bull. Soc. Math. France 85 (1957), 77-99. MR 0094830 (20:1339)
  • 6. A. Gabrielov, Formal relations between analytic functions, Math. USSR Izviestija 7 (1973), 1056-1088. MR 0346184 (49:10910)
  • 7. H. Grauert and R. Remmert, ``Analytische Stellenalgebren'', Springer Verlag, New York, 1971. MR 0316742 (47:5290)
  • 8. R. Harvey and B. Lawson, On boundaries of complex analytic varieties. I, Ann. of Math. (2) 102 (1975), no. 2, 223-290. MR 0425173 (54:13130)
  • 9. S. Łojasiewicz, ``Ensembles semi-analytiques'', Inst. Hautes Études Sci., Bures-sur-Yvette, 1964.
  • 10. S. Łojasiewicz, Sur la semi-analycité des images inverses par l'application-tangente, Bull. Acad. Polon. Sci. Sér. Sci. Math. 27 (1979), no. 7-8, 525-527 (1980). MR 581545 (81i:32005)
  • 11. S. Łojasiewicz, ``Introduction to Complex Analytic Geometry'', Birkhäuser, Basel, 1991. MR 1131081 (92g:32002)
  • 12. R. Narasimhan, ``Introduction to the Theory of Analytic Spaces'', Lecture Notes in Mathematics, Vol. 25, Springer, 1966. MR 0217337 (36:428)
  • 13. W. Pawłucki, On relations among analytic functions and geometry of subanalytic sets, Bull. Polish Acad. Sci. Math. 37 (1989), 117-125. MR 1101459 (92f:32009)
  • 14. W. Pawłucki, On Gabrielov's regularity condition for analytic mappings, Duke Math. J. 65 (1992), 299-311. MR 1150588 (93g:32009)
  • 15. R. Shafikov, Real analytic sets in complex spaces and CR maps, Math. Z. 256 (2007), 757-767. MR 2308889 (2008e:32008)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 32B20, 32V40

Retrieve articles in all journals with MSC (2010): 32B20, 32V40


Additional Information

Janusz Adamus
Affiliation: Department of Mathematics, The University of Western Ontario, London, Ontario, Canada N6A 5B7 – and – Institute of Mathematics, Jagiellonian University, ul. Łojasiewicza 6, 30-348 Kraków, Poland
Email: jadamus@uwo.ca

Rasul Shafikov
Affiliation: Department of Mathematics, The University of Western Ontario, London, Ontario, Canada N6A 5B7
Email: shafikov@uwo.ca

DOI: https://doi.org/10.1090/S0002-9947-2011-05276-1
Keywords: Real analytic sets, semianalytic sets, holomorphic closure dimension, complexification, Gabrielov regularity, CR dimension
Received by editor(s): June 3, 2008
Received by editor(s) in revised form: April 3, 2009, and September 17, 2009
Published electronically: June 9, 2011
Additional Notes: This research was partially supported by the Natural Sciences and Engineering Research Council of Canada.
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society